Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 281, NWS Nashville, TN

August 5, 2000DeKalb County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2000, 2:45 PM CDT for DeKalb County, Wilson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 5, 2000, 2:45 PM CDT (19:45 UTC)
Expired
Aug 5, 2000, 3:15 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties DeKalb County, TN, Wilson County, TN

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:00 PM CDTThunderstorm Wind 50 ECountywide, TNSheriff's office reported a few trees down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 051946
SVRBNA
TNC041-189-052015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT SAT AUG 5 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN TENNESSEE
  SOUTHEASTERN WILSON COUNTY IN TENNESSEE

* UNTIL 315 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR STATESVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWELLTOWN AT 315 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PAS"SES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 5, 2:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT SAT AUG 5 2000

LATEST SURFACE CHART SHOWING WARM FRONTAL BOUNDARY FROM SOUTHERN
ILLINOIS DOWN INTO SOUTH CENTRAL KENTUCKY TO JUST NORTH OF CELINA.
POSITION BASED LARGELY ON SURFACE BASED LI'S OFF MSAS. DOPPLER
SHOWING A FEW STORMS WORKING SOUTHEASTWARD THROUGH THE NASHVILLE
AREA PRESENTLY.

MODELS WORK SHORT WAVE ACROSS MID STATE THIS EVENING WITH GOOD NVA
PUNCHING IN BY 06Z. AIR MASS OVER MIDDLE TENNESSEE BEGINS TO DRY FROM
THE WEST AFTER 06Z TONIGHT BUT INCREASES AGAIN AFTER 12Z MON.
INITIAL DRYING IN RESPONSE TO SUBSIDENCE UNDERNEATH UPPER RIDGE AS
IT WORKS EASTWARD LATER TONIGHT AND SHORT WAVE PULLS EAST.

WILL GO BASICALLY WITH SCATTERED SHOWERS AND THUNDERSTORMS IN MIDDLE
TENNESSEE TONIGHT WITH 30 POP ACROSS THE NORTH/40 POP NORTHEAST
MIDDLE AND ON THE PLATEAU WITH A 20 POP ACROSS THE SOUTH. WITH DRIER
AIR WORKING IN FOR SUNDAY WILL GO WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS.

12Z 08/05/00

                      BNA
STABILITY
VIL OF THE DAY        55
500 MB TEMP:         -7.9
400 MB TEMP:         -19.5

SHOWALTER-INDEX       00
TROPOPAUSE (MB)       112

JJ GEORGES K-INDEX    24

MILLERS TOTAL TOTALS  47
     VERTICAL TOTALS  24
        CROSS TOTALS  23

          700MB TEMP  5.8
          700MB WIND  335/23

MEAN WIND (DEGS/KTS)
SURFACE TO  5000 FT   250/07
5000 FT TO 10000 FT   315/19

PRELIMINARY NUMBERS:
NASHVILLE  73 93 73 92  3113
CROSSVILLE 67 86 68 86  4223

THANKS TO LOUISVILLE FOR COORDINATION.

.BNA...NONE.
BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:40 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery35 min
Aug 5, 12:55 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson35 min
Aug 5, 2:18 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale27 min
Aug 5, 3:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren23 min
Aug 5, 3:50 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
Aug 5, 5:29 PM CDTSevere Thunderstorm WarningOHXCumberland41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.